P.A. Tochilin. On the construction of nondegenerate internal ellipsoidal estimates for the solvability set of a nonlinear controlled system ... P. 236-251

The problem of approximate construction of the solvability set for a nonlinear controlled system with pointwise constraints on control parameters is considered. By linearizing the equations and using ellipsoidal calculus methods, formulas for internal ellipsoidal estimates of the solvability sets are derived. These estimates are guaranteed to be nondegenerate. This property is ensured by a special algorithm for matching the center and size of the linearization domain with the computed ellipsoidal estimates. The bounded linearization error is interpreted as uncertainty, and the original control problem for the nonlinear system is reduced to constructing minimax-type solvability sets for a linear system with uncertain parameters. The behavior of the eigenvalues of the matrices of the constructed ellipsoidal estimates is investigated. It is proved that the control synthesis obtained using the constructed solvability tube for the linearized system solves the target control problem for the original nonlinear system as well.

Keywords: nonlinear dynamics, solvability problem, ellipsoidal calculus, linearization, feedback control

Received May 11, 2026

Revised May 17, 2026

Accepted May 31, 2026

Funding Agency: The paper was published with the financial support of the Ministry of Education and Science of the Russian Federation within the framework of the program of the Moscow Center for Fundamental and Applied Mathematics under the agreement no. 075-15-2025-345.

Pavel Aleksandrovich Tochilin, Cand. Sci. (Phis.-Math), Faculty of Computational Mathematics and Cybernetics of the Lomonosov Moscow State University, Moscow, 119991 Russia, e-mail: tochilin@cs.msu.ru

REFERENCES

1.   Kurzhanski A., Varaiya P. Dynamics and control of trajectory tubes. Theory and computation. Cham, Birkhäuser, 2014, 445 p. https://doi.org/10.1007/978-3-319-10277-1

2.   Meyer P.-J., Devonport A., Arcak M. Interval reachability analysis. Cham, Springer, 2021, 112 p. https://doi.org/10.1007/978-3-030-65110-7

3.   Asselborn L., Gross D., Stursberg O. Control of uncertain nonlinear systems using ellipsoidal reachability calculus. In: Proc. 9th IFAC Symposium on Nonlinear Control Systems., 2013, vol. 46, iss. 23, pp. 50–55. https://doi.org/10.3182/20130904-3-FR-2041.00204

4.   Ushakov V.N., Pershakov M.V. On two-sided approximations of reachable sets of control systems with geometric constraints on the controls. Proc. Steklov Inst. Math., 2021, vol. 313, iss. 1, pp. S211–S227. https://doi.org/10.1134/S0081543821030226

5.   Rauh A., Jaulin L. A novel thick ellipsoid approach for verified outer and inner state enclosures of discrete-time dynamic systems. IFAC PapersOnLine, 2021, vol. 54, iss. 7, pp. 601–606. https://doi.org/10.1016/j.ifacol.2021.08.426

6.   Kurzhanski A.B., Varaiya P. On ellipsoidal techniques for reachability analysis. Part I: external approximations. Optim. Methods Softw., 2002, vol. 17, no. 2, pp. 177–206. https://doi.org/10.1080/1055678021000012426

7.   Kurzhanski A.B., Varaiya P. On ellipsoidal techniques for reachability analysis. Part II: internal approximations, box-valued constraints. Optim. Methods Softw., 2002, vol. 17, iss. 2, pp. 207–237. https://doi.org/10.1080/1055678021000012435

8.   Filippova T.F., Berezina E.V. On state estimation approaches for uncertain dynamical systems with quadratic nonlinearity: theory and computer simulations. In: Lirkov I., Margenov S., Wasniewski J. (eds.) Lecture Notes Comput. Sci., 2008, vol. 4818, pp. 326–333. https://doi.org/10.1007/978-3-540-78827-0_36

9.   Tochilin P.A. Problem of controlling a group of quadcopters moving along a given curve. Lomonosov Comput. Math. Kiber. J., 2023, no. 2, pp. 39–54 (in Russian).

10.   Krasovskii N.N., Subbotin A.I. Game-theoretical control problems. NY, Springer, 1988, 517 p. ISBN: 978-1-4612-8318-8 . Original Russian text was published in Pozitsionnye differentsial’nye igry, Moscow, Nauka Publ., 1974, 456 p.

11.   Kurzhanski A.B., Varaiya P. Reachability analysis for uncertain systems – the ellipsoidal technique. Dyn. Contin. Discrete Impuls. Syst. Ser. B: Appl. Algorithms. 2002, vol. 9, no. 3, pp. 347–367.

12.   Maidens J., Arcak M. Reachability analysis of nonlinear systems using matrix measures. IEEE Trans. Autom. Control, 2015, vol. 60, iss. 1, pp. 265 –270. https://doi.org/10.1109/TAC.2014.2325635

13.   Horn R.A., Johnson C.R. Matrix analysis, 2-nd ed., NY, Cambridge Univ. Press, 2013, 643 p. ISBN: 978-0-521-83940-2 . Translated to Russian under the title Matrichnyy analiz, Moscow, Mir Publ., 1989, 655 p. ISBN: 5-03-001042-4 .

14.   Kurzhanski A., Valui I. Ellipsoidal calculus for estimation and control. Boston, Birkhäuser, 1996, 321 p. ISBN: 978-0-8176-3699-9 .

15.   Kurzhanski A.B., Varaiya P. On reachability under uncertainty. SIAM J. Control Optim., 2002, vol. 41, iss. 1, pp. 181–216. https://doi.org/10.1137/S0363012999361093

16.   Kantorovich L.V., Akilov G.P. Functional analysis (2nd ed.), NY, Pergamon Press, 1982, 604 p. https://doi.org/10.1016/C2013-0-03044-7 . Original Russian text (3rd ed.) published in Funktsional’nyi analiz, Moscow, Nauka Publ., 1984, 752 p.

Cite this article as: P.A. Tochilin. On the construction of nondegenerate internal ellipsoidal estimates for the solvability set of a nonlinear controlled system. Trudy Instituta Matematiki i Mekhaniki UrO RAN, 2026, vol. 32, no. 3, pp. 236–251.